Alert archive / Alabama / River Flood Warnings in 2018
River Flood Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Feb 11, 2018, 7:42 AM CST for Dale County, Alabama. It took effect at Feb 11, 2018, 5:22 PM CST. It was in force for 53 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2018, 7:42 AM CST (13:42 UTC)
- In effect from
- Feb 11, 2018, 5:22 PM CST
- Expired
- Feb 13, 2018, 10:30 PM CST
- In force
- 53 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dale County, AL
The radar
The Ft Rucker radar (KEOX), 21 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Choctawhatchee River near Newton (SR 134) (NEWA1). The gauge peaked at 19.78 ft at Feb 12, 2018, 6:00 AM CST.
- Action stage
- 14 ft
- Minor stage
- 19 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02361000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
139 WGUS42 KTAE 111342 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 842 AM EST Sun Feb 11 2018 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Alabama... Choctawhatchee River near Newton (SR 134) affecting Dale County Choctawhatchee River at Geneva (SR 52) affecting Geneva County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC045-121342- /O.NEW.KTAE.FL.W.0002.180211T2322Z-180214T0430Z/ /NEWA1.1.ER.180211T2322Z.180212T1200Z.180213T1630Z.NO/ 742 AM CST Sun Feb 11 2018 The National Weather Service in Tallahassee has issued a * Flood Warning for the Choctawhatchee River near Newton (SR 134). * From this afternoon, or until the warning is cancelled. * At 7:30 AM Sunday the stage was 9.9 feet. * Minor flooding is forecast. * Flood stage is 19.0 feet. * Forecast: Rise above flood stage by late this afternoon and continue to rise to near 23.0 feet by tomorrow morning. The river will fall below flood stage by late Tuesday morning. * Impact: At 24.0 feet: Moderate flooding on the Choctawhatchee River will affect stores and apartments around highway 92 near Clayhatchee, eight miles downstream of Newton. && LAT...LON 3133 8547 3132 8560 3120 8566 3120 8575 3137 8566 3140 8553 $$ ALC061-121342- /O.NEW.KTAE.FL.W.0003.180213T1443Z-180215T1647Z/ /GNVA1.1.ER.180213T1443Z.180214T0600Z.180215T0447Z.NO/ 742 AM CST Sun Feb 11 2018 The National Weather Service in Tallahassee has issued a * Flood Warning for the Choctawhatchee River at Geneva (SR 52). * From Tuesday morning, or until the warning is cancelled. * At 6:00 AM Sunday the stage was 8.7 feet. * Minor flooding is forecast. * Flood stage is 23.0 feet. * Forecast: Rise above flood stage by Tuesday morning and continue to rise to near 24.3 feet by early Wednesday morning. The river will fall below flood stage by Wednesday before midnight. * Impact: At 25.0 feet: Homes along East Westville Avenue will begin to flood. Fowler Park will start to flood. && LAT...LON 3120 8566 3112 8578 3099 8580 3099 8588 3114 8586 3120 8575 $$
6 follow-up statements
981 WGUS42 KTAE 111941 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 241 PM EST Sun Feb 11 2018 ...Forecast Flooding Changed from Minor to Moderate Severity for the following rivers in Alabama... Choctawhatchee River near Newton (SR 134) affecting Dale County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC045-121941- /O.EXT.KTAE.FL.W.0002.180212T0102Z-180214T0520Z/ /NEWA1.2.ER.180212T0102Z.180212T1200Z.180213T1720Z.NO/ 141 PM CST Sun Feb 11 2018 ...Forecast flooding increased from Minor to Moderate severity... The Flood Warning continues for the Choctawhatchee River near Newton (SR 134). * From this evening, or until the warning is cancelled. * At 12:30 PM Sunday the stage was 14.1 feet. * Moderate flooding is forecast. * Flood stage is 19.0 feet. * Forecast: Rise above flood stage by this evening and continue to rise to near 24.8 feet by tomorrow morning. The river will fall below flood stage by late Tuesday morning. * Impact: At 24.0 feet: Moderate flooding on the Choctawhatchee River will affect stores and apartments around highway 92 near Clayhatchee, eight miles downstream of Newton. && LAT...LON 3133 8547 3132 8560 3120 8566 3120 8575 3137 8566 3140 8553 $$
325 WGUS82 KTAE 120213 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 913 PM EST Sun Feb 11 2018 ...The Flood Warning continues for the following rivers in Alabama... Florida... Choctawhatchee River near Newton (SR 134) affecting Dale County Choctawhatchee River at Geneva (SR 52) affecting Geneva County Choctawhatchee River near Caryville (US 90) affecting Holmes and Washington Counties Choctawhatchee River near Bruce (SR 20) affecting Walton and Washington Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC045-130213- /O.EXT.KTAE.FL.W.0002.000000T0000Z-180214T1415Z/ /NEWA1.2.ER.180212T0256Z.180213T0000Z.180214T0215Z.NO/ 813 PM CST Sun Feb 11 2018 ...Flood Warning extended until Wednesday morning...The Flood Warning continues for the Choctawhatchee River near Newton (SR 134). * Until Wednesday morning. * At 7:30 PM Sunday the stage was 17.9 feet. * Moderate flooding is forecast. * Flood stage is 19.0 feet. * Forecast: Rise above flood stage by this evening and continue to rise to near 24.5 feet by tomorrow evening. The river will fall below flood stage by Tuesday evening. * Impact: At 24.0 feet: Moderate flooding on the Choctawhatchee River will affect stores and apartments around highway 92 near Clayhatchee, eight miles downstream of Newton. && LAT...LON 3133 8547 3132 8560 3120 8566 3120 8575 3137 8566 3140 8553 $$ ALC061-130213- /O.EXT.KTAE.FL.W.0003.180213T1836Z-180216T2028Z/ /GNVA1.1.ER.180213T1836Z.180214T1800Z.180216T0828Z.NO/ 813 PM CST Sun Feb 11 2018 ...Flood Warning extended until Friday afternoon...The Flood Warning continues for the Choctawhatchee River at Geneva (SR 52). * From Tuesday afternoon, or until the warning is cancelled. * At 7:00 PM Sunday the stage was 14.0 feet. * Minor flooding is forecast. * Flood stage is 23.0 feet. * Forecast: Rise above flood stage by Tuesday early afternoon and continue to rise to near 26.1 feet by Wednesday early afternoon. The river will fall below flood stage by early Friday morning. * Impact: At 27.0 feet: Farmlands and some farm roads will flood. && LAT...LON 3120 8566 3112 8578 3099 8580 3099 8588 3114 8586 3120 8575 $$ FLC059-133-130213- /O.EXT.KTAE.FL.W.0006.180213T1245Z-000000T0000Z/ /CARF1.1.ER.180213T1245Z.180215T1200Z.000000T0000Z.NO/ 813 PM CST Sun Feb 11 2018 The Flood Warning continues for the Choctawhatchee River near Caryville (US 90). * From Tuesday morning, or until the warning is cancelled. * At 7:00 PM Sunday the stage was 9.3 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by Tuesday morning and continue to rise to near 15.2 feet by Thursday evening. * Impact: At 15.0 feet: In Holmes County, water begins to flood areas off Buck Rodgers Road east of CR-179A in Holmes County. Access to several of the fish camps become inaccessible above this level. && LAT...LON 3099 8580 3070 8581 3070 8592 3077 8589 3085 8591 3099 8588 $$ FLC131-133-130213- /O.EXT.KTAE.FL.W.0004.180213T0130Z-000000T0000Z/ /BRUF1.1.ER.180213T0130Z.180216T1800Z.000000T0000Z.NO/ 813 PM CST Sun Feb 11 2018 The Flood Warning continues for the Choctawhatchee River near Bruce (SR 20). * From Monday evening, or until the warning is cancelled. * At 7:45 PM Sunday the stage was 10.1 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by tomorrow evening and continue to rise to near 16.7 feet by Friday early afternoon. * Impact: At 17.0 feet: In Walton County, the boat ramp at Big Cedar Road is inaccessible at this level. The boat ramp at the end of McCewen Street floods at this level. Structures not elevated on Choctawhatchee River Road and Big Cedar Road begin to flood. && LAT...LON 3070 8581 3044 8585 3037 8609 3044 8613 3047 8596 3070 8592 $$
232 WGUS82 KTAE 120807 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 307 AM EST Mon Feb 12 2018 ...The Flood Warning continues for the following rivers in Alabama... Florida... Choctawhatchee River near Newton (SR 134) affecting Dale County Choctawhatchee River at Geneva (SR 52) affecting Geneva County Choctawhatchee River near Caryville (US 90) affecting Holmes and Washington Counties Choctawhatchee River near Bruce (SR 20) affecting Walton and Washington Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC045-130807- /O.EXT.KTAE.FL.W.0002.000000T0000Z-180214T1500Z/ /NEWA1.2.ER.180212T0436Z.180213T0600Z.180214T0300Z.NO/ 207 AM CST Mon Feb 12 2018 ...Flood Warning extended until Wednesday morning for the Choctawhatchee River near Newton (SR 134)... * Until Wednesday morning. * At 1:30 AM Monday the stage was 19.5 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Flood stage is 19.0 feet. * Forecast: The river will continue rising to near 24.3 feet by after midnight tomorrow. The river will fall below flood stage tomorrow late evening. * Impact: At 24.0 feet: Moderate flooding on the Choctawhatchee River will affect stores and apartments around highway 92 near Clayhatchee, eight miles downstream of Newton. && LAT...LON 3133 8547 3132 8560 3120 8566 3120 8575 3137 8566 3140 8553 $$ ALC061-130807- /O.EXT.KTAE.FL.W.0003.180213T2230Z-180216T1800Z/ /GNVA1.1.ER.180213T2230Z.180215T1200Z.180216T0600Z.NO/ 207 AM CST Mon Feb 12 2018 The Flood Warning continues for the Choctawhatchee River at Geneva (SR 52). * From Tuesday afternoon until further notice. * At 1:00 AM Monday the stage was 15.9 feet. * Minor flooding is forecast. * Flood stage is 23.0 feet. * Forecast: Rise above flood stage by tomorrow afternoon and continue to rise to near 25.9 feet by Thursday morning. The river will fall below flood stage by early Friday morning. * Impact: At 25.0 feet: Homes along East Westville Avenue will begin to flood. Fowler Park will start to flood. && LAT...LON 3120 8566 3112 8578 3099 8580 3099 8588 3114 8586 3120 8575 $$ FLC059-133-130807- /O.EXT.KTAE.FL.W.0006.180213T1724Z-000000T0000Z/ /CARF1.1.ER.180213T1724Z.180216T0600Z.000000T0000Z.NO/ 207 AM CST Mon Feb 12 2018 The Flood Warning continues for the Choctawhatchee River near Caryville (US 90). * From Tuesday morning until further notice. * At 1:00 AM Monday the stage was 9.8 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by tomorrow late morning and continue to rise to near 15.6 feet by early Friday morning. * Impact: At 16.0 feet: Highway 279 south of Interstate 10 begins to flood in Washington County. Several rural roads in the area will also flood. && LAT...LON 3099 8580 3070 8581 3070 8592 3077 8589 3085 8591 3099 8588 $$ FLC131-133-130806- /O.EXT.KTAE.FL.W.0004.180213T0800Z-000000T0000Z/ /BRUF1.1.ER.180213T0800Z.180216T0600Z.000000T0000Z.NO/ 207 AM CST Mon Feb 12 2018 The Flood Warning continues for the Choctawhatchee River near Bruce (SR 20). * From late tonight until further notice. * At 1:45 AM Monday the stage was 10.6 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by after midnight tomorrow and continue to rise to near 16.9 feet by Friday early afternoon. * Impact: At 17.0 feet: In Walton County, the boat ramp at Big Cedar Road is inaccessible at this level. The boat ramp at the end of McCewen Street floods at this level. Structures not elevated on Choctawhatchee River Road and Big Cedar Road begin to flood. && LAT...LON 3070 8581 3044 8585 3037 8609 3044 8613 3047 8596 3070 8592 $$
624 WGUS82 KTAE 121458 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 958 AM EST Mon Feb 12 2018 ...The Flood Warning continues for the following rivers in Alabama... Choctawhatchee River near Newton (SR 134) affecting Dale County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC045-131458- /O.EXT.KTAE.FL.W.0002.000000T0000Z-180214T0742Z/ /NEWA1.1.ER.180212T0436Z.180213T0600Z.180213T1942Z.NO/ 858 AM CST Mon Feb 12 2018 The Flood Warning continues for the Choctawhatchee River near Newton (SR 134). * Until late Tuesday night. * At 8:30 AM Monday the stage was 19.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 19.0 feet. * Forecast: The river will continue rising to near 20.7 feet by late tonight. The river will fall below flood stage tomorrow early afternoon. * Impact: At 19.0 feet: Minor flooding will begin to affect farmland in low lying areas near the Choctawhatchee River. && LAT...LON 3133 8547 3132 8560 3120 8566 3120 8575 3137 8566 3140 8553 $$
946 WGUS82 KTAE 130157 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 857 PM EST Mon Feb 12 2018 ...The Flood Warning continues for the following rivers in Alabama... Florida... Choctawhatchee River near Newton (SR 134) affecting Dale County Choctawhatchee River at Geneva (SR 52) affecting Geneva County Choctawhatchee River near Caryville (US 90) affecting Holmes and Washington Counties Choctawhatchee River near Bruce (SR 20) affecting Walton and Washington Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC045-131800- /O.EXT.KTAE.FL.W.0002.000000T0000Z-180213T1800Z/ /NEWA1.1.ER.180212T0436Z.180212T1400Z.180213T0600Z.NO/ 757 PM CST Mon Feb 12 2018 The Flood Warning continues for the Choctawhatchee River near Newton (SR 134). * Until Tuesday afternoon. * At 7:30 PM Monday the stage was 19.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 19.0 feet. * Forecast: The river will continue to fall to below flood stage by after midnight tomorrow. * Impact: At 19.0 feet: Minor flooding will begin to affect farmland in low lying areas near the Choctawhatchee River. && LAT...LON 3133 8547 3132 8560 3120 8566 3120 8575 3137 8566 3140 8553 $$ ALC061-140157- /O.EXT.KTAE.FL.W.0003.180213T1017Z-180215T2327Z/ /GNVA1.1.ER.180213T1017Z.180214T1200Z.180215T1127Z.NO/ 757 PM CST Mon Feb 12 2018 The Flood Warning continues for the Choctawhatchee River at Geneva (SR 52). * From late tonight, or until the warning is cancelled. * At 6:00 PM Monday the stage was 20.9 feet. * Minor flooding is forecast. * Flood stage is 23.0 feet. * Forecast: Rise above flood stage by early tomorrow and continue to rise to near 25.5 feet by Wednesday morning. The river will fall below flood stage by Thursday morning. * Impact: At 25.0 feet: Homes along East Westville Avenue will begin to flood. Fowler Park will start to flood. && LAT...LON 3120 8566 3112 8578 3099 8580 3099 8588 3114 8586 3120 8575 $$ FLC059-133-140157- /O.EXT.KTAE.FL.W.0006.180213T2230Z-180217T2000Z/ /CARF1.1.ER.180213T2230Z.180216T0000Z.180217T0800Z.NO/ 757 PM CST Mon Feb 12 2018 The Flood Warning continues for the Choctawhatchee River near Caryville (US 90). * From Tuesday afternoon, or until the warning is cancelled. * At 7:01 PM Monday the stage was 12.4 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by tomorrow afternoon and continue to rise to near 14.9 feet by Thursday evening. The river will fall below flood stage by early Saturday morning. * Impact: At 15.0 feet: In Holmes County, water begins to flood areas off Buck Rodgers Road east of CR-179A in Holmes County. Access to several of the fish camps become inaccessible above this level. && LAT...LON 3099 8580 3070 8581 3070 8592 3077 8589 3085 8591 3099 8588 $$ FLC131-133-140156- /O.EXT.KTAE.FL.W.0004.180214T0000Z-000000T0000Z/ /BRUF1.1.ER.180214T0000Z.180217T0000Z.000000T0000Z.NO/ 757 PM CST Mon Feb 12 2018 The Flood Warning continues for the Choctawhatchee River near Bruce (SR 20). * From Tuesday evening, or until the warning is cancelled. * At 6:45 PM Monday the stage was 12.2 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by tomorrow evening and continue to rise to near 16.9 feet by Friday evening. * Impact: At 17.0 feet: In Walton County, the boat ramp at Big Cedar Road is inaccessible at this level. The boat ramp at the end of McCewen Street floods at this level. Structures not elevated on Choctawhatchee River Road and Big Cedar Road begin to flood. && LAT...LON 3070 8581 3044 8585 3037 8609 3044 8613 3047 8596 3070 8592 $$
462 WGUS82 KTAE 130631 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 131 AM EST Tue Feb 13 2018 ...The Flood Warning is cancelled for the following rivers in Alabama... Choctawhatchee River near Newton (SR 134) affecting Dale County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC045-130701- /O.CAN.KTAE.FL.W.0002.000000T0000Z-180213T1800Z/ /NEWA1.1.ER.180212T0436Z.180212T1400Z.180213T0431Z.NO/ 1231 AM CST Tue Feb 13 2018 The Flood Warning is cancelled for the Choctawhatchee River near Newton (SR 134). * At 11:30 PM Monday the stage was 18.9 feet. * Fell below flood stage at 10:31 PM Monday. * Flood stage is 19.0 feet. * Forecast: The river will continue to fall to 11.5 feet by tomorrow morning. * Impact: At 19.0 feet: Minor flooding will begin to affect farmland in low lying areas near the Choctawhatchee River. && LAT...LON 3133 8547 3132 8560 3120 8566 3120 8575 3137 8566 3140 8553 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 11, 5:41 AM CST, 2 hours 1 minute earlier.
Area forecast discussion, Feb 11, 5:41 AM CST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Tallahassee FL
641 AM EST Sun Feb 11 2018
.AVIATION [Through 12Z Monday]...
Poor flying condition are expected through the period with low
ceilings, fog, and convection across the area. In general, IFR-LIFR
conditions are expected this morning, improving to MVFR-IFR this
afternoon then returning to IFR-LIFR this evening and overnight.
&&
.PREV DISCUSSION [309 AM EST]...
.NEAR TERM [Through Today]...
Heavy rainfall will be the main threat today as a series of upper
level disturbances riding along the subtropical jet interact with an
unseasonably moist airmass in place. Precipitable water values are
analyzed as high as 1.80 inches south of Mobile via the 03z SPC
mesoanalysis. To put this into perspective, the record observed
value on a KTAE sounding for the month of February is 1.79 inches.
Both the NAM and GFS indicate PWATs over 1.70" advecting
northeastward into western portions of the tri-state area today.
Heavy rainfall rates of 2-4" per hour have already been estimated by
dual-pol radar with strong convection. The key to any flood threat
will be whether or not convection can train over any one area for
more than an hour or two. Looking at forecast soundings from the NAM
and GFS in BUFKIT, the MBE velocity vectors do favor some potential
to see training convection in the Panama City/Dothan/Albany corridor
today. Our local ensemble of CAM guidance is also showing this
possibility with a 15-30 percent chance of seeing 6 inches of rain
today near and west of an Albany to Panama City line. Therefore, we
have issued a flood watch for today and tonight for the western
portions of the area. There is also a marginal risk of a severe
storm or two, mainly in the form of gusty winds.
.SHORT TERM [Tonight Through Tuesday]...
A cold front will slowly makes it's way eastward across our CWA
tonight through Monday. Rain chances will remain elevated and some
of the rain may be heavy at times with embedded thunderstorms. The
front is forecast to push south of the local area Monday night and
Tuesday and stall and the upper flow becomes zonal. On Tuesday, a
wedge of high pressure at the surface will build down from the Mid-
Atlantic states bringing a drier airmass into our northern zones.
PoPs Tuesday will be tapered north to south with the highest (50%)
across our Florida zones. Temperatures will continue above seasonal
levels with highs in the 70s and lows in the 60s.
.LONG TERM [Tuesday Night Through Sunday]...
Upper ridging will build over the local region providing mostly
dry conditions and warmer than normal temperatures. Highs will
mostly be in the mid to upper 70s. Lows will be in the mid 50s to
around 60.
.MARINE...
Light to moderate southerly winds today will become easterly by late
Monday. Winds will be light mostly from the east or southeast at
least through the middle of the week.
.FIRE WEATHER...
Red flag conditions are not expected for the next several days.
.HYDROLOGY...
Heavy rainfall is expected across the western portions of the area
today, generally near and west of an Albany to Panama City line. In
general, 2-4 inches of rain is expected, however, some locations
could see up to 6 inches where convection moves repeatedly over the
same locations. This would be enough to cause some flooding issues,
mainly in form of dirt road washouts and flooding in poor drainage
and urban areas. Smaller creeks and streams will also be susceptible
to flooding. Therefore, we have issued a flood watch for today and
tonight for the western portions of the area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 65 75 64 74 / 60 80 80 50 50
Panama City 69 65 72 63 73 / 100 80 70 40 40
Dothan 71 66 74 62 73 / 100 80 50 40 30
Albany 71 66 75 62 69 / 100 80 60 50 30
Valdosta 78 66 76 64 71 / 50 60 80 50 40
Cross City 79 65 78 65 76 / 20 40 60 50 50
Apalachicola 69 64 71 62 72 / 50 80 80 50 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday morning for Calhoun-Central Walton-
Coastal Bay-Holmes-Inland Bay-Jackson-North Walton-South
Walton-Washington.
GA...Flood Watch through Monday morning for Baker-Calhoun-Clay-
Decatur-Dougherty-Early-Lee-Miller-Mitchell-Quitman-
Randolph-Seminole-Terrell-Worth.
AL...Flood Watch through late tonight for Coffee-Dale-Geneva-Henry-
Houston.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Barry
MARINE...Barry
FIRE WEATHER...DVD
HYDROLOGY...DVDIn the hours before
Local storm report, Feb 11, 4:59 AM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
559 AM EST SUN FEB 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TORNADO 5 NNW HULAW 30.84N 85.75W
02/11/2018 HOLMES FL 911 CALL CENTER
TREES AND POWER LINES DOWN WITH DAMAGE TO A
COUPLE OF HOMES. SPECIFIC DETAILS NOT YET
AVAILABLE. TDS OBSERVED ON RADAR. REPORT
RELAYED FROM WASHINGTON COUNTY 911.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 12:40 AM CST | Flood Watch | TAE | Coffee, Dale, Geneva, Henry, Houston | 29 hr |
| Feb 11, 3:21 AM CST | Tornado Warning | TAE | Geneva, Houston | 39 min |
| Feb 11, 3:46 AM CST | Tornado Warning | TAE | Houston | 32 min |
| Feb 11, 7:42 AM CST | River Flood Warning | TAE | Geneva | 4 days |
Nearby
River Flood Warnings in Alabama, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.